Alert archive / California / Beach Hazards Statements in 2023
Beach Hazards Statement 10, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Jul 30, 2023, 2:15 PM PDT for Los Angeles County, Santa Barbara County, Ventura County, California. It took effect at Jul 31, 2023, 5:00 PM PDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2023, 2:15 PM PDT (21:15 UTC)
- In effect from
- Jul 31, 2023, 5:00 PM PDT
- Expired
- Aug 4, 2023, 4:00 AM PDT
- In force
- 3 days
- Issued by
- NWS Los Angeles, CA
Counties Los Angeles County, CA, Santa Barbara County, CA, Ventura County, CA
The radar
The Los Angeles radar (KVTX), 6 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 9.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2695 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
658 WHUS46 KLOX 302115 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 215 PM PDT Sun Jul 30 2023 CAZ354-362-366-310515- /O.NEW.KLOX.BH.S.0010.230801T0000Z-230803T1000Z/ Ventura County Beaches-Malibu Coast-Los Angeles County Beaches- 215 PM PDT Sun Jul 30 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WHAT...Abnormally high tides around 7.5-7.7 feet are expected. * WHERE...South and West Facing Beaches in Ventura County, the Malibu Coast and in Los Angeles County. * WHEN...From Monday afternoon through late Wednesday night. * IMPACTS...Pooling of sea water is possible around high tide at beach and harbor areas that is uncommon with normal tidal ranges. Enhanced beach erosion is also possible. No significant damage is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
15 follow-up statements
925 WHUS46 KLOX 310522 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1022 PM PDT Sun Jul 30 2023 CAZ354-362-366-311600- /O.CON.KLOX.BH.S.0010.230801T0000Z-230803T1000Z/ Ventura County Beaches-Malibu Coast-Los Angeles County Beaches- 1022 PM PDT Sun Jul 30 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WHAT...Abnormally high tides around 7.5-7.7 feet are expected. * WHERE...Ventura County Beaches, Malibu Coast and Los Angeles County Beaches. * WHEN...From Monday afternoon through late Wednesday night. * IMPACTS...Pooling of sea water is possible around high tide at beach and harbor areas that is uncommon with normal tidal ranges. Enhanced beach erosion is also possible. No significant damage is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ Hall
160 WHUS46 KLOX 310901 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 201 AM PDT Mon Jul 31 2023 CAZ354-362-366-312200- /O.CON.KLOX.BH.S.0010.230801T0000Z-230803T1000Z/ Ventura County Beaches-Malibu Coast-Los Angeles County Beaches- 201 AM PDT Mon Jul 31 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WHAT...Abnormally evening high tides around 7.5-7.7 feet are expected. * WHERE...Ventura County Beaches, Malibu Coast and Los Angeles County Beaches. * WHEN...From this afternoon through late Wednesday night. * IMPACTS...Pooling of sea water is possible around high tide at beach and harbor areas that is uncommon with normal tidal ranges. Enhanced beach erosion is also possible. No significant damage is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
701 WHUS46 KLOX 311603 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 903 AM PDT Mon Jul 31 2023 CAZ354-362-366-010015- /O.CON.KLOX.BH.S.0010.230801T0000Z-230803T1000Z/ Ventura County Beaches-Malibu Coast-Los Angeles County Beaches- 903 AM PDT Mon Jul 31 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 5 PM PDT THIS AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WHAT...Abnormally evening high tides around 7.5-7.7 feet are expected. * WHERE...Ventura County Beaches, Malibu Coast and Los Angeles County Beaches. * WHEN...From this afternoon through late Wednesday night. * IMPACTS...Pooling of sea water is possible around high tide at beach and harbor areas that is uncommon with normal tidal ranges. Enhanced beach erosion is also possible. No significant damage is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
051 WHUS46 KLOX 312125 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 225 PM PDT Mon Jul 31 2023 CAZ354-362-366-010530- /O.CON.KLOX.BH.S.0010.230801T0000Z-230803T1000Z/ Ventura County Beaches-Malibu Coast-Los Angeles County Beaches- 225 PM PDT Mon Jul 31 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE WEDNESDAY NIGHT... * WHAT...Abnormally evening high tides around 7.5-7.7 feet are expected. * WHERE...Ventura County Beaches, Malibu Coast and Los Angeles County Beaches. * WHEN...Through late Wednesday night. * IMPACTS...Pooling of sea water is possible around high tide at beach and harbor areas that is uncommon with normal tidal ranges. Enhanced beach erosion is also possible. No significant damage is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
752 WHUS46 KLOX 010517 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1017 PM PDT Mon Jul 31 2023 CAZ354-362-366-011330- /O.CON.KLOX.BH.S.0010.000000T0000Z-230803T1000Z/ Ventura County Beaches-Malibu Coast-Los Angeles County Beaches- 1017 PM PDT Mon Jul 31 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE WEDNESDAY NIGHT... * WHAT...Abnormally large high tides of 7.2 to 7.7 feet are expected. * WHERE...Ventura County Beaches, Malibu Coast and Los Angeles County Beaches. * WHEN...Through late Wednesday night. * IMPACTS...Pooling of sea water is possible around high tide at beach and harbor areas that is uncommon with normal tidal ranges. Enhanced beach erosion is also possible. No significant damage is expected. * ADDITIONAL DETAILS...High tides expected around 9pm Monday, 930pm Tuesday, 1030pm Wednesday, 11pm Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ RK
895 WHUS46 KLOX 010733 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1233 AM PDT Tue Aug 1 2023 CAZ354-362-366-012145- /O.CON.KLOX.BH.S.0010.000000T0000Z-230803T1000Z/ Ventura County Beaches-Malibu Coast-Los Angeles County Beaches- 1233 AM PDT Tue Aug 1 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE WEDNESDAY NIGHT... * WHAT...Abnormally large high tides of 7.2 to 7.7 feet are expected. * WHERE...Ventura County Beaches, Malibu Coast and Los Angeles County Beaches. * WHEN...Through late Wednesday night. * IMPACTS...Pooling of sea water is possible around high tide at beach and harbor areas that is uncommon with normal tidal ranges. Enhanced beach erosion is also possible. No significant damage is expected. * ADDITIONAL DETAILS...High tides expected around 930pm Tuesday, 1030pm Wednesday, 11pm Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ Kittell
765 WHUS46 KLOX 011559 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 859 AM PDT Tue Aug 1 2023 CAZ087-350-020000- /O.EXB.KLOX.BH.S.0010.000000T0000Z-230804T0900Z/ Catalina and Santa Barbara Islands- Santa Barbara County Southeastern Coast- 859 AM PDT Tue Aug 1 2023 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE THURSDAY NIGHT... * WHAT...Abnormally large high tides of 7.2 to 7.7 feet are expected. * WHERE...Catalina and Santa Barbara Islands and Santa Barbara County Southeastern Coast. * WHEN...Highest tonight, elevated through late Thursday night. * IMPACTS...Pooling of sea water is possible around high tide at beach and harbor areas that is uncommon with normal tidal ranges. Enhanced beach erosion is also possible. No significant damage is expected. * ADDITIONAL DETAILS...High tides expected around 930pm Tuesday, 1030pm Wednesday, 11pm Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ354-362-366-020000- /O.EXT.KLOX.BH.S.0010.000000T0000Z-230804T0900Z/ Ventura County Beaches-Malibu Coast-Los Angeles County Beaches- 859 AM PDT Tue Aug 1 2023 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE THURSDAY NIGHT... * WHAT...Abnormally large high tides of 7.2 to 7.8 feet are expected. * WHERE...Ventura County Beaches, Malibu Coast and Los Angeles County Beaches. * WHEN...Highest tonight, elevated through late Thursday night. * IMPACTS...Pooling of sea water is possible around high tide at beach and harbor areas that is uncommon with normal tidal ranges. Enhanced beach erosion is also possible. No significant damage is expected. * ADDITIONAL DETAILS...High tides expected around 930pm Tuesday, 1030pm Wednesday, 11pm Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
140 WHUS46 KLOX 012055 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 155 PM PDT Tue Aug 1 2023 CAZ087-350-354-362-366-020500- /O.CON.KLOX.BH.S.0010.000000T0000Z-230804T0900Z/ Catalina and Santa Barbara Islands- Santa Barbara County Southeastern Coast-Ventura County Beaches- Malibu Coast-Los Angeles County Beaches- 155 PM PDT Tue Aug 1 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT... * WHAT...Abnormally large high tides of 7.2 to 7.8 feet are expected. * WHERE...Catalina and Santa Barbara Islands, Santa Barbara County Southeastern Coast, Ventura County Beaches, Malibu Coast and Los Angeles County Beaches. * WHEN...Highest tonight, then through late Thursday night. * IMPACTS...Pooling of sea water is possible around high tide at beach and harbor areas that is uncommon with normal tidal ranges. Enhanced beach erosion is also possible. No significant damage is expected. * ADDITIONAL DETAILS...High tides expected around 930pm Tuesday, 1030pm Wednesday, 11pm Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
502 WHUS46 KLOX 020332 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 832 PM PDT Tue Aug 1 2023 CAZ087-350-354-362-366-021145- /O.CON.KLOX.BH.S.0010.000000T0000Z-230804T0900Z/ Catalina and Santa Barbara Islands- Santa Barbara County Southeastern Coast-Ventura County Beaches- Malibu Coast-Los Angeles County Beaches- 832 PM PDT Tue Aug 1 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT... * WHAT...Abnormally large high tides of 7.2 to 7.8 feet are expected. * WHERE...Catalina and Santa Barbara Islands, Santa Barbara County Southeastern Coast, Ventura County Beaches, Malibu Coast and Los Angeles County Beaches. * WHEN...Highest tonight, then through late Thursday night. * IMPACTS...Pooling of sea water is possible around high tide at beach and harbor areas that is uncommon with normal tidal ranges. Enhanced beach erosion is also possible. No significant damage is expected. * ADDITIONAL DETAILS...High tides expected around 930pm Tonight, 1030pm Wednesday, 11pm Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ Phillips
006 WHUS46 KLOX 021119 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 419 AM PDT Wed Aug 2 2023 CAZ087-350-354-362-366-022145- /O.CON.KLOX.BH.S.0010.000000T0000Z-230804T0900Z/ Catalina and Santa Barbara Islands- Santa Barbara County Southeastern Coast-Ventura County Beaches- Malibu Coast-Los Angeles County Beaches- 419 AM PDT Wed Aug 2 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT... * WHAT...Abnormally large high tides of 7.2 to 7.8 feet are expected. * WHERE...Catalina and Santa Barbara Islands, Santa Barbara County Southeastern Coast, Ventura County Beaches, Malibu Coast and Los Angeles County Beaches. * WHEN...Through late Thursday night. * IMPACTS...Pooling of sea water is possible around high tide at beach and harbor areas that is uncommon with normal tidal ranges. Enhanced beach erosion is also possible. No significant damage is expected. * ADDITIONAL DETAILS...High tides expected around 1030 pm PDT this evening and 1100 pm PDT Thursday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
233 WHUS46 KLOX 022037 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 137 PM PDT Wed Aug 2 2023 CAZ087-350-354-362-366-031200- /O.EXT.KLOX.BH.S.0010.000000T0000Z-230804T1100Z/ Catalina and Santa Barbara Islands- Santa Barbara County Southeastern Coast-Ventura County Beaches- Malibu Coast-Los Angeles County Beaches- 137 PM PDT Wed Aug 2 2023 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE THURSDAY NIGHT... * WHAT...Abnormally large high tides of 7.0 to 7.6 feet are expected, highest tonight. * WHERE...Catalina and Santa Barbara Islands, Santa Barbara County Southeastern Coast, Ventura County Beaches, Malibu Coast and Los Angeles County Beaches. * WHEN...Through late Thursday night. * IMPACTS...Pooling of sea water is possible around high tide at beach and harbor areas that is uncommon with normal tidal ranges. Enhanced beach erosion is also possible. No significant damage is expected. * ADDITIONAL DETAILS...High tides expected around 1030 pm PDT this evening and 1100 pm PDT Thursday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
207 WHUS46 KLOX 030352 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 852 PM PDT Wed Aug 2 2023 CAZ087-350-354-362-366-031200- /O.CON.KLOX.BH.S.0010.000000T0000Z-230804T1100Z/ Catalina and Santa Barbara Islands- Santa Barbara County Southeastern Coast-Ventura County Beaches- Malibu Coast-Los Angeles County Beaches- 852 PM PDT Wed Aug 2 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE THURSDAY NIGHT... * WHAT...Abnormally large high tides of 7.0 to 7.6 feet are expected, highest tonight. * WHERE...Catalina and Santa Barbara Islands, Santa Barbara County Southeastern Coast, Ventura County Beaches, Malibu Coast and Los Angeles County Beaches. * WHEN...Through late Thursday night. * IMPACTS...Pooling of sea water is possible around high tide at beach and harbor areas that is uncommon with normal tidal ranges. Enhanced beach erosion is also possible. No significant damage is expected. * ADDITIONAL DETAILS...High tides expected around 1030 pm PDT this evening and 1130 pm PDT Thursday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ LP
539 WHUS46 KLOX 030824 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 124 AM PDT Thu Aug 3 2023 CAZ087-350-354-362-366-032200- /O.CON.KLOX.BH.S.0010.000000T0000Z-230804T1100Z/ Catalina and Santa Barbara Islands- Santa Barbara County Southeastern Coast-Ventura County Beaches- Malibu Coast-Los Angeles County Beaches- 124 AM PDT Thu Aug 3 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Abnormally large high tides around 6.5 feet are expected. * WHERE...Catalina and Santa Barbara Islands, Santa Barbara County Southeastern Coast, Ventura County Beaches, Malibu Coast and Los Angeles County Beaches. * WHEN...Through late tonight. * IMPACTS...Pooling of sea water is possible around high tide at beach and harbor areas that is uncommon with normal tidal ranges. Enhanced beach erosion is also possible. No significant damage is expected. * ADDITIONAL DETAILS...High tides expected around 1000 PM PDT tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
983 WHUS46 KLOX 032129 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 229 PM PDT Thu Aug 3 2023 CAZ087-350-354-362-366-040530- /O.CON.KLOX.BH.S.0010.000000T0000Z-230804T1100Z/ Catalina and Santa Barbara Islands- Santa Barbara County Southeastern Coast-Ventura County Beaches- Malibu Coast-Los Angeles County Beaches- 229 PM PDT Thu Aug 3 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...Abnormally large high tides of 6.5 to 7.0 feet are expected. * WHERE...Catalina and Santa Barbara Islands, Santa Barbara County Southeastern Coast, Ventura County Beaches, Malibu Coast and Los Angeles County Beaches. * WHEN...Through late tonight. * IMPACTS...Pooling of sea water is possible around high tide at beach and harbor areas that is uncommon with normal tidal ranges. Enhanced beach erosion is also possible. No significant damage is expected. * ADDITIONAL DETAILS...High tides expected around 1000 PM PDT tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ Sweet
385 WHUS46 KLOX 040333 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 833 PM PDT Thu Aug 3 2023 CAZ087-350-354-362-366-041100- /O.CON.KLOX.BH.S.0010.000000T0000Z-230804T1100Z/ Catalina and Santa Barbara Islands- Santa Barbara County Southeastern Coast-Ventura County Beaches- Malibu Coast-Los Angeles County Beaches- 833 PM PDT Thu Aug 3 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM PDT FRIDAY... * WHAT...Abnormally large high tides of 6.5 to 7.0 feet are expected. * WHERE...Catalina and Santa Barbara Islands, Santa Barbara County Southeastern Coast, Ventura County Beaches, Malibu Coast and Los Angeles County Beaches. * WHEN...Until 4 AM PDT Friday. * IMPACTS...Pooling of sea water is possible around high tide at beach and harbor areas that is uncommon with normal tidal ranges. Enhanced beach erosion is also possible. No significant damage is expected. * ADDITIONAL DETAILS...High tides expected around 1000 PM PDT tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Jul 30, 11:14 AM PDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 30, 11:14 AM PDT, 3 hours 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
1114 AM PDT Sun Jul 30 2023
.SYNOPSIS...30/209 AM.
Well above normal temperatures will continue today with some
added humidity as well. A cooling trend will start Monday and
continue into Wednesday. Increasing monsoon moisture along with a
weak upper level disturbance will increase the chances for
showers and thunderstorms in eastern and southern Los Angeles
County early next week.
&&
.SHORT TERM (TDY-TUE)...30/1011 AM.
***UPDATE***
The current forecast seems on track in terms of the expected
cooling trend over the next 24 hours and beyond. The Heat Advisory
remains in effect until 8 pm this evening for highs to around 102
in the lower mountains and about 105 in the valleys.
The SBA-SMX pressure gradient goes to -3.6 mb this evening which
should be good enough to support wind gusts to 45 mph below passes
and canyons in western portions of the Santa Barbara County south
coast. A Wind advisory will be issued later today.
South to southwest flow aloft continues across southwest
California with some mid and upper level moisture and instability.
The best moisture and instability is restricted to points south
and east of the forecast area, other than a sliver of elevated
moisture and instability supporting the silent pops over the
eastern San Gabriel Mountains.
***From Previous Discussion***
The marine layer is only 800 ft deep. There is weak onshore flow
to the east and actual offshore flow (~2 MB) from the north.
Marine layer stratus has been slow to develop and currently is
confined to portions of the Central Coast and Srn L.A. county.
Mdls fcst that the low clouds will gather steam and make their way
to VTA county by daybreak but this is not a slam dunk by any
means. The offshore flow from the north and weaker onshore flow to
the east will combine with 593 dam hgts to make for another very
warm day. In fact many areas will see 2 to 5 degrees of warming.
Max temps will end up 5 to 10 degrees above normal and heat
advisories were wisely xtnd to cover today.
There will be an increase in monsoon moisture tonight from the
south. There is some instability as well. But it looks like the
real instability and lift will be further south over SAN county so
for now will not put them in the fcst but there is a non zero
threat. Otherwise look for enough mid level clouds to call skies
partly cloudy and another evening of slow to form and sparse
coverage from the marine layer.
PWATs increase to about 1.6 inches on Monday. The vorticity and
instability creep further north and a 20 percent chc of TSTMs
will develop over srn and eastern LA county. Otherwise the
increased cloud cover, lower hgts and slightly increased onshore
flow will all conspire to lower max temps by 3 to 6 degrees which
will eliminate the need for heat products (there is a slight chc
(20 percent) that the Cuyama Vly will need one more day of heat
advisories.
Look for more cooling (esp inland) on Tuesday as the high pulls
away and onshore flow increases. Most max temps will actually come
in a few degrees under normals. There will be less moisture
available along with less lift and instability but just enough
remains to warrant a 15 percent chc of TSTMs over the eastern San
Gabriels in the afternoon.
.LONG TERM (WED-SAT)...30/317 AM.
Deterministic and ensemble means have not changed much and there
is good confidence that Wed and Thu will be fairly dull days. The
upper high will shift to over TX and hgts will fall over Srn CA.
More importantly onshore flow will increase to moderate levels.
Night through morning low clouds will be more extensive and may
make it into some of the lower vlys. Max temps will cool another 2
to 3 degrees Wed and then change little on
Not the best agreement between the deterministic mdls and the
ensembles are showing more spread than usual for the late week and
weekend forecast. Good confidence that there will be a warming
trend but less so on how much. The EC is much warmer with higher
hgts and offshore flow while the GFS has slightly lower hgts and
much stronger onshore flow. Ensembles mostly follow their parent
mdl. Have to watch this because the some of the EC solutions are
very warm.
&&
.AVIATION...30/1813Z.
At 1731 at KLAX, the marine layer was 1500 feet deep. The top of
the inversion was 3000 feet with a temp of 29 C.
High confidence in valley and desert TAFs.
Low confidence in coastal TAFs. There is a 30% chance of no cigs
at sites with cigs forecasted tonight. Timing of cat changes
could be off by +/- 3 hours. There is a 20% chance of a few hours
of BKN008 cigs from 12-16Z at KSBP, and a 30% chance of BKN015
cigs at KCMA from 12-16Z.
KLAX...Low confidence in TAF. Timing of clearing is likely
between 19-21Z Sun. High confidence that winds will shift to to
the west by 20-21Z Sun. There is a 40% chance of similar
southeast winds tomorrow starting as early as 12Z Mon, and
lasting through 20Z Mon, with a 10% chance of southeast gusts up
to 20 kts. There is a 30% chance of no CIGS tonight.
KBUR...High confidence in CAVU TAF.
&&
.MARINE...30/1018 AM.
For the outer waters, Small Craft Advisory (SCA) winds will
continue, with a 50-60% chance of gale force wind gusts this
afternoon and evening. Then, SCA conds will likely continue
through at least mid-week. Another chance for Gale Force winds
comes around Thursday and Friday. Steep, choppy seas with short
periods are likely through the period.
For the inner waters North of Point Sal, SCA conditions are
likely (60-80% chance) each afternoon/evening through the period.
There is a 20-30% chance for Gale Force wind gusts across the
western portion this afternoon and evening, and again Thursday and
Friday.
For the inner waters South of Point Conception, there is a 40-50%
chance of SCA level winds across the extreme western portion of
the Santa Barbara Channel this afternoon into evening. There is a
30% chance SCA level winds across the western Santa Barbara
Channel Wednesday afternoon and evening, and possibly again
Thursday and Friday. Elsewhere, good confidence in winds
remaining below SCA levels.
Patchy dense fog will affect portions of the coastal waters at
times through the weekend due to a shallow marine layer. The fog
will be most extensive during the late night through morning hours
and will reduce visibilities to less than one mile at times.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory in effect until 8 PM PDT this evening for zones
38-88-345-348-351>353-369>374-376-378>380. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from 3 PM this afternoon to 9
PM PDT this evening for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PDT this afternoon
for zones 670-673-676. (See LAXMWWLOX).
Gale Warning in effect from 3 PM this afternoon to 3 AM PDT
Monday for zones 670-673-676. (See LAXMWWLOX).
&&
PUBLIC...Sweet/Rorke
AVIATION...Schoenfeld
MARINE...Lund/Schoenfeld
SYNOPSIS...30
weather.gov/losangeles
Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=loxThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:56 AM PDT | Gale Warning | LOX | 23 hr | |
| Jul 30, 3:56 AM PDT | Small Craft Advisory | LOX | 4 days | |
| Jul 30, 2:25 PM PDT | Wind Advisory | LOX | Santa Barbara | 13 hr |
Nearby
Beach Hazards Statements in California, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.